Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Aug 18, 2015, 11:52 AM CDT for Woodbury County, Iowa. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 11:52 AM CDT (16:52 UTC)
- Expired
- Aug 25, 2015, 11:52 AM CDT
- In force
- 7 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Woodbury County, IA
The radar
The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Ditch at Moville (WFMI4).
- Action stage
- 1143 ft
- Minor stage
- 1145 ft
- Moderate stage
- 1149 ft
- Major stage
- 1151 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
659
WGUS43 KFSD 181652
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1152 AM CDT TUE AUG 18 2015
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
West Fork Little Sioux River at Moville
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC193-192052-
/O.NEW.KFSD.FL.W.0009.150818T1652Z-000000T0000Z/
/WFMI4.1.ER.150818T1258Z.150818T1630Z.000000T0000Z.NO/
1152 AM CDT TUE AUG 18 2015
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The West Fork Little Sioux River at Moville.
* until further notice.
* At 11AM Tuesday the stage was 16.5 feet.
* Flood stage is 15.0 feet.
* At stages near 15.0 feet...fields begin to flood between Kingsley
and Moville.
&&
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
4247 9605 4234 9607
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
LITTLE SIOUX RIVER
WFMI4 15.0 16.53 Tue 11 AM 16.5 Tue Aug 18
MG3 follow-up statements
223
WGUS83 KFSD 181914
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
214 PM CDT TUE AUG 18 2015
...The Flood Warning continues for the following rivers in Iowa...
West Fork Little Sioux River at Moville
West Fork Ditch Near Hornick
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC193-192314-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/WFMI4.1.ER.150818T1258Z.150818T1800Z.000000T0000Z.NR/
214 PM CDT TUE AUG 18 2015
The Flood Warning continues for
The West Fork Little Sioux River at Moville.
* until further notice.
* At 01PM Tuesday the stage was 16.88 feet.
* Flood stage is 15.0 feet.
* Recent activity...The river rose above flood stage on Tuesday
August 18 and crested at 16.93 feet.
&&
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
4247 9605 4234 9607
$$
IAC133-193-192314-
/O.CON.KFSD.FL.W.0008.000000T0000Z-150820T1551Z/
/HOKI4.2.ER.150818T0900Z.150818T2200Z.150819T1551Z.NO/
214 PM CDT TUE AUG 18 2015
The Flood Warning continues for
The West Fork Ditch Near Hornick.
* until Thursday morning.
* At 02PM Tuesday the stage was 22.7 feet.
* Flood stage is 20.0 feet.
* Recent activity...The river rose above flood stage on Tuesday
August 18.
* Forecast...The river will crest near 23.1 feet this afternoon.
The river will fall below flood stage Wednesday August 19.
* At stages near 22.0 feet...All agricultural land immediately
adjacent to the ditch will be flooded and the communities of Hornick
and Holly Springs will have flood problems if the levees fail.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
WFMI4 15.0 16.88 Tue 2 PM 16.93 Tue Aug 18
HOKI4 20.0 22.72 Tue 2 PM 23.1 Tue 5 PM
MG121
WGUS83 KFSD 190240
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 PM CDT TUE AUG 18 2015
...The Flood Warning continues for the following rivers in Iowa...
West Fork Little Sioux River at Moville
West Fork Ditch Near Hornick
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC193-200640-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/WFMI4.1.ER.150818T1258Z.150818T1800Z.000000T0000Z.NR/
940 PM CDT TUE AUG 18 2015
The Flood Warning continues for
The West Fork Little Sioux River at Moville.
* until further notice.
* At 09PM Tuesday the stage was 16.1 feet.
* Flood stage is 15.0 feet.
* At stages near 15.0 feet...Flooding begins to affect fields between
Kingsley and Moville
&&
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
4247 9605 4234 9607
$$
IAC133-193-200640-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-150821T1021Z/
/HOKI4.2.ER.150818T0900Z.150819T0145Z.150820T1021Z.NO/
940 PM CDT TUE AUG 18 2015
The Flood Warning continues for
The West Fork Ditch Near Hornick.
* until late Thursday night.
* At 09PM Tuesday the stage was 23.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest near 23.8 feet early Wednesday
morning August 19. The river will fall below flood stage
Thursday August 20.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
WFMI4 15.0 16.14 Tue 9 PM 16.9 Tue Aug 18
HOKI4 20.0 23.51 Tue 9 PM 23.8 Wed 1 AM 23.6 Tue Aug 18330
WGUS83 KFSD 191115
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
615 AM CDT WED AUG 19 2015
...The Flood Warning is cancelled for the following rivers in Iowa...
West Fork Little Sioux River at Moville
...The Flood Warning continues for the following rivers in Iowa...
West Fork Ditch Near Hornick
...The Flood Warning continues for the following rivers in
Minnesota...South Dakota...
Split Rock Creek Below Jasper
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC193-191145-
/O.CAN.KFSD.FL.W.0009.000000T0000Z-150819T1115Z/
/WFMI4.1.ER.150818T1258Z.150818T1800Z.150819T1030Z.NR/
615 AM CDT WED AUG 19 2015
The Flood Warning is cancelled for
The West Fork Little Sioux River at Moville.
* At 05AM Wednesday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* At stages near 15.0 feet...Flooding begins to affect fields between
Kingsley and Moville
&&
LAT...LON 4234 9613 4247 9613 4260 9602 4260 9593
4247 9605 4234 9607
$$
IAC133-193-201515-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-150821T0242Z/
/HOKI4.2.ER.150818T0900Z.150819T1200Z.150820T0242Z.NO/
615 AM CDT WED AUG 19 2015
The Flood Warning continues for
The West Fork Ditch Near Hornick.
* until Thursday evening.
* At 06AM Wednesday the stage was 23.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is cresting near 23.8 feet this morning.
The river will fall below flood stage Wednesday evening.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
MNC133-SDC099-201515-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.150819T0500Z.150819T1015Z.000000T0000Z.NO/
615 AM CDT WED AUG 19 2015
The Flood Warning continues for
The Split Rock Creek Below Jasper.
* until further notice.
* At 05AM Wednesday the stage was 91.2 feet.
* Flood stage is 91.0 feet.
* Recent activity...The river rose above flood stage on Wednesday
August 19.
* At stages near 91.0 feet...The lower banks on this stretch of the
creek are overtopped. The low water crossing on 250th Street at the
MN/SD state line is flooded.
&&
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
4372 9654 4381 9649
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
WFMI4 15.0 14.94 Wed 6 AM M 16.9 Tue Aug 18
HOKI4 20.0 23.23 Wed 6 AM 23.8 Wed 7 AM 23.7 Tue Aug 18
SPLIT ROCK CREEK
JSPM5 91.0 91.18 Wed 5 AM M 91.2 Wed Aug 19What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Aug 18, 6:37 AM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 18, 6:37 AM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
637 AM CDT TUE AUG 18 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 329 AM CDT TUE AUG 18 2015
EXPECTING AN ACTIVE DAY ACROSS THE CWA THANKS IN PART TO A VERY
DYNAMIC UPPER TROUGH PUSHING THROUGH THE NORTHERN CONUS. EARLY THIS
MORNING...ALREADY SEEING A DISJOINTED AREA OF PRECIPITATION OVER THE
REGION...WITH ELEVATED STORMS FORCED BY A 30 KNOT LLJ IMPACTING
AREAS OF THE FAR SOUTH AND SOUTHEASTERN ZONES. FURTHER
WEST...SEASONALLY STRONG SHORTWAVE DRIVING A LARGE AREA OF
CONVECTION OVER THE NEBRASKA PANHANDLE AND THE WESTERN DAKOTAS. THE
BIGGEST CONCERNS TODAY ARE FOCUSED ON HEAVY RAIN AND FLOOD
POTENTIAL...ALONG WITH WINDS.
THROUGH DAYBREAK/MID-DAY...AS STRONG HIGH FALLS CONTINUE OVER THE
LOCAL AREA...EXPECTING CONVECTION TO STEADILY PUSH EASTWARD AND
OVERSPREAD THE AREA AFTER DAWN. ALREADY SEEING THE INITIAL WARM
ADVECTION BANDS DEVELOP AHEAD AND NORTHEAST OF THE SHORTWAVE. LINEAR
CONVECTION ALREADY BLOSSOMED OVER NEBRASKA WILL CONTINUE
EASTWARD...BEFORE PIVOTING AND LIFTING NORTHEAST THROUGH PARTS OF
THE TRI-STATE AREA THROUGH MID-MORNING. WITH MUCAPE VALUES
REMAINING BETWEEN 500-700 J/KG AS CONVECTION ROLLS INTO THE
AREA...ANTICIPATING IT TO REMAIN ORGANIZED IN NATURE BUT SHOULD
REMAIN BELOW SEVERE LEVELS.
STRONG UPR JET ENERGY ON THE BACKSIDE OF THIS TROUGH WILL ASSIST IN
DEEPENING THE TROUGH AS IT PIVOTS THROUGH THE AREA THIS
AFTERNOON...INDUCING A STRONG LOW LVL CIRCULATION OVER THE TRI-STATE
AREA AS IT MOVES THROUGH THIS AFTERNOON AND EVENING. MODELS REMAIN
SPLIT ON THE DEGREE OF AMPLIFICATION...LIKELY EVIDENT TO THE POOR
RESOLUTION OF DOWNSTREAM RIDGING OVER THE GREAT LAKES.
REGARDLESS...SOME CONSENSUS ON THE DEVELOPMENT OF A SFC LOW TRACKING
OVER NE NEBRASKA AND NW IOWA LATE THIS AFTERNOON. AS SYSTEM
DEEPENS...REASONABLE POTENTIAL OF A DRY SLOT TO PUSH INTO THE
SOUTHEASTERN THIRD OF THE CWA...AS A CLASSIC DEFORMATION ZONE RAIN
SHIELD FORMS ON THE NORTHWEST QUADRANT OF THE 850:700 MB
CIRCULATION. THIS MAY RESULT IN TWO AREAS OF HIGH RAIN
ACCUMULATIONS...FIRST AREA DRIVEN BY CONVECTION OVER NW IOWA AND
SOUTHERN MN THIS MORNING...AND THEN SECOND AREA DRIVEN BY PERSISTENT
LIGHT TO MODERATE RAINS IN THE DEFORMATION BAND THIS AFTERNOON AND
EVENING OVER THE NORTHERN/NORTHWESTERN THIRD. DEPENDING ON THE
ARRIVAL OF THE DRY SLOT...NOT IMPOSSIBLE TO SEE THE WARM SECTOR
DESTABILIZE AGAIN OVER PARTS OF THE SERN CWA BY MID-AFTN. SHEAR AND
HELICITY WILL BE AMPLIFIED...BUT CAPE AND TIMING COULD BE LIMITING
FACTORS. EITHER WAY...WOULD NOT RULE OUT A FEW LOW-TOPPED SUPERCELLS
IN THE FAR SERN AND EASTERN CWA CAPABLE OF QUICK SPINUPS.
GIVEN RECENT HEAVY RAINS AND ANTICIPATED RAINFALL RATES IN
CONVECTION...WILL ISSUE A FFA FOR AREAS OF NW IOWA...SOUTHERN
MN...AND FAR SE SOUTH DAKOTA TODAY. FURTHER NORTHWEST...RAINS HAVE
NOT BEEN THAT HEAVY AND THIS AREA MAY BE ABLE TO HANDLE A BIT MORE
RAIN. ADDITIONALLY...MAY BE MORE OF AN AREAL FLOOD RISK AS OPPOSED
TO FLASH FLOOD GIVEN RAIN RATES.
THE LAST CONCERN INTO THE EVENING AND OVERNIGHT HOURS WILL BE WITH
WINDS. RAPID INTENSIFICATION OF THE SFC AND LOW-LVL CIRCULATION
WILL DEVELOP STRONG SYNOPTIC WINDS ON THE BACKSIDE OF THE SFC LOW.
GRADIENT WINDS SHOULD BE SUSTAINED 20 TO 30 MPH INTO THIS
EVENING...BUT CONCERNED ABOUT THE 50-70 KNOTS OF FLOW ALOFT THAT
COULD PRODUCE SOME STRONG GUSTS. WILL HOLD OFF ON A WIND
ADVISORY...BUT IT MAY BE NEEDED THROUGH THE OVERNIGHT HOURS.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 329 AM CDT TUE AUG 18 2015
ON WEDNESDAY THE UPPER LEVEL LOW SLOWLY SLIDES OFF INTO THE WESTERN
GREAT LAKES REGION BY LATER IN THE DAY. WILL KEEP A FEW LIGHT
SHOWERS THROUGH THE NORTHEASTERN PORTIONS OF THE CWA INTO EARLY
AFTERNOON...WITH CLOUDS SLOWLY DECREASING FROM WEST TO EAST. WITH A
TIGHT GRADIENT AND RAPID PRESSURE RISES BEHIND THE SYSTEM IT WILL BE
A WINDY DAY WITH GUSTY NORTHWESTERLY WINDS. HIGH TEMPERATURES WILL
VARY FROM THE LOWER 70S THROUGH THE JAMES RIVER VALLEY/LOWER MO
RIVER VALLEY WHERE MORE SUN IS EXPECTED...TO THE MID AND LOWER 60S
TO THE EAST WHERE CLOUDS WILL LINGER THE LONGEST. SKIES WILL
CONTINUE TO CLEAR ON WEDNESDAY NIGHT AND WINDS WILL DROP OFF AS WEAK
SURFACE RIDGING TAKES OVER. IT WILL CONTINUE TO BE UNSEASONABLY COOL
WITH LOWS UPPER 40S TO LOWER 50S ACROSS THE AREA.
THE UPPER LEVEL FLOW FLATTENS OUT ON THURSDAY AND FRIDAY WITH A
RETURN TO NEAR NORMAL TEMPERATURES IN A RETURNING SOUTHERLY FLOW AS
HIGH PRESSURE BUILDS TO OUR EAST. THIS WILL PLAY OUT TO HIGHS IN THE
MID 70S TO LOWER 80S ON THURSDAY...THEN INTO THE LOWER TO MID 80S ON
FRIDAY.
THE NEXT BEST CHANCE OF PRECIPITATION COMES ON SATURDAY AND SATURDAY
NIGHT AS AN UPPER LEVEL TROUGH OVER THE WESTERN CONUS PUSHES
EASTWARD AND A SURFACE BOUNDARY SLIDES THROUGH OUR AREA. LOOKS LIKE
INSTABILITY WILL RETURN TO THE AREA DURING THAT TIME FRAME WITH
THUNDERSTORMS POSSIBLE. WITH THE PASSAGE OF THIS SYSTEM COOLER AND
DRIER AIR WILL RETURN TO THE REGION FOR THE BEGINNING OF NEXT WEEK.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 631 AM CDT TUE AUG 18 2015
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY WITH MVFR TO
IFR CONDITIONS ACROSS THE AREA. IN ADDITION...NORTHERLY COMPONENT
WINDS WILL INCREASE DURING THE AFTERNOON...GUSTING 25 TO 30 KTS
THROUGH TONIGHT. SHOWERS WILL BEGIN TO TAPER DOWN FROM WEST TO
EAST AFTER 09Z TONIGHT.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR SDZ071.
MN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MNZ080-081-089-090-
098.
IA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR IAZ001>003-012>014-
020>022-031-032.
NE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NEZ014.
&&
SHORT TERM...DUX
LONG TERM...JM
AVIATION...JMHazardous weather outlook, Aug 18, 4:12 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 412 AM CDT TUE AUG 18 2015 MNZ071-072-080-097-098-SDZ038>040-052>062-190915- LINCOLN MN-LYON MN-MURRAY-PIPESTONE-ROCK-BEADLE-KINGSBURY- BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON- HANSON-MCCOOK-MINNEHAHA- 412 AM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS WILL MOVE THROUGH THE AREA TODAY. WHILE THE SEVERE WEATHER RISK IS LOW...RAINFALL TOTALS BETWEEN 1 AND 3 INCHES MAY BE POSSIBLE BY TONIGHT. THIS RAINFALL COULD LEAD TO MINOR AREAL FLOODING...AND INCREASING RIVER AND STREAM LEVELS LATER TODAY AND TONIGHT. NORTHWEST WINDS WILL BEGIN TO INCREASE LATE THIS AFTERNOON AND EVENING. SUSTAINED WIND BETWEEN 20 AND 30 MPH WILL BE POSSIBLE...WITH OCCASIONAL GUSTS TO 40 MPH INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY NORTHWEST WINDS WILL PREVAIL ON WEDNESDAY. SUSTAINED WINDS SPEEDS BETWEEN 15 AND 25 MPH WILL BE LIKELY...WITH GUSTS TO 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT. NEZ013-SDZ050-063>070-190915- DIXON-GREGORY-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD- BON HOMME-YANKTON-CLAY SD- 412 AM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS WILL MOVE THROUGH THE AREA TODAY. WHILE THE SEVERE WEATHER RISK IS LOW...STORMS MOVING THROUGH DAYBREAK MAY PRODUCE WIND GUSTS BETWEEN 40 AND 50 MPH. RAINFALL TOTALS BETWEEN 1 AND 2 INCHES MAY BE POSSIBLE BY TONIGHT. THIS RAINFALL COULD LEAD TO MINOR AREAL FLOODING...AND INCREASING RIVER AND STREAM LEVELS LATER TODAY AND TONIGHT. NORTHWEST WINDS WILL BEGIN TO INCREASE LATE THIS AFTERNOON AND EVENING. SUSTAINED WIND BETWEEN 20 AND 30 MPH WILL BE POSSIBLE...WITH OCCASIONAL GUSTS TO 40 MPH INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY NORTHWEST WINDS WILL PREVAIL ON WEDNESDAY. SUSTAINED WINDS SPEEDS BETWEEN 15 AND 25 MPH WILL BE LIKELY...WITH GUSTS TO 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER REPORTS OF HEAVY RAIN ARE APPRECIATED. IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-NEZ014-SDZ071- 190915- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-DAKOTA-UNION- 412 AM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS WILL MOVE THROUGH THE AREA TODAY. WHILE THE SEVERE WEATHER RISK IS LOW...RAINFALL TOTALS BETWEEN 1 AND 3 INCHES MAY BE POSSIBLE BY MID-DAY. THIS RAINFALL...ON TOP OF ALREADY SATURATED GROUND FROM RECENT HEAVY RAINS...COULD LEAD TO FLASH FLOODING AS WELL AS INCREASING RIVER AND STREAM LEVELS LATER TODAY AND TONIGHT. THUNDERSTORMS MAY BE ABLE TO REDEVELOP IN AREAS SOUTH OF INTERSTATE 90 ACROSS PORTIONS OF NORTHERN IOWA THIS AFTERNOON. WHILE THE GENERAL RISK FOR SEVERE STORMS IS LOW...AN ISOLATED STRONG STORM MAY BE POSSIBLE. NORTHWEST WINDS WILL BEGIN TO INCREASE LATE THIS EVENING AND OVERNIGHT. SUSTAINED WIND BETWEEN 20 AND 30 MPH WILL BE POSSIBLE...WITH OCCASIONAL GUSTS TO 40 MPH INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY NORTHWEST WINDS WILL PREVAIL ON WEDNESDAY. SUSTAINED WINDS SPEEDS BETWEEN 15 AND 25 MPH WILL BE LIKELY...WITH GUSTS TO 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT...HOWEVER REPORTS OF HEAVY RAIN ARE APPRECIATED.
In the hours before
Local storm report, Aug 18, 8:46 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
846 AM CDT TUE AUG 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 ESE YANKTON 42.88N 97.36W
08/18/2015 E1.41 INCH YANKTON SD CO-OP OBSERVER
1.41 INCH RAINFALL BETWEEN 7 AM AND 8 AM
CAUSED LOCALIZED STREET FLOODING.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Aug 18, 8:49 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
849 AM CDT TUE AUG 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM HEAVY RAIN BRANDON 43.59N 96.58W
08/18/2015 E2.75 INCH MINNEHAHA SD PUBLIC
RAINFALL SINCE SUNDAY.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Aug 18, 8:55 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
855 AM CDT TUE AUG 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM HEAVY RAIN VERMILLION 42.78N 96.93W
08/18/2015 E0.87 INCH CLAY SD PUBLIC
0.87 RAINFALL IN 20 MINUTES.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:18 AM CDT | Flash Flood Watch | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 9 hr |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.